Discussions that mention paxil

Anxiety board


My doctor prescribed Paxil CR to me nine months ago for some anxiety I was having over a medical problem assuming that stress and anxiety were causing the problem. I took the Paxil because I figured he knew best. He handed them to me with no warning about any side effects and I ended up calling him in the middle of the night because I woke up with my thumb violently twitching back and forth...that kind of thing. Anyway, the Paxil did help with the anxiety no question. I could have found out I was dying of a brain tumor and not really cared while on it. So I decided I had enough of the Paxil when one night I forgot to take my dose. The following day I had these "brain shocks" everyone talks about and it really scared me. The doctor began to taper me off at my request and I did everything correctly, tapering off slowly. Going from 25 mg's of Paxil CR to 12.5 mg's was hell and I could barely take care of my three young children in the evenings when the pill was wearing off. My body seemed to get used to it after a couple of weeks and then I started to go to 12.5 mg's every other night. I started this a couple days ago and once again, it is HELL. I felt like I could die tonight and had to lay down and not move (with my three kids supervising themselves) because I was so nauseated and had horrible head zaps and chills. I even felt the shocks in my mouth and hands. Sorry this is so long and boring but I don't want any one else to go through this. Unless you are on the verge of suicide DO NOT TAKE ANTIDEPRESSANTS! You don't even realize it is such a strong and serious drug until you try to come off of it and I am really frightened of what will happen when I try to come off of it completely. I just hope I can care for my kids and drive safely etc... I am so angry at my doctor for doing this to me without even one word of warning. GRR!
Good I'm not alone on this one. It's sad too because our country is being medicated with this crap and don't realize the side effects. All we are told is if we are depressed is to pop a pill, even though it's probably a deep rooted issue. I had a weird effect when I was on zannex (or it may have been paxil) where I'd wake up exactly at 5:00 AM and could not fall back asleep. I don't get why my brain was triggered to wake up at that. Also I felt really "weird" and "not really alive" which made me quit the pills imedietly. That's why I'm trying to look for more natural and direct approaches to my anxiety/depression/stress.
If someone wants to know what Paxil is like...it's not good at all. First of all I tried it for a while and hated it. My pupils were extremely dilated, and everyone said I was acting like I was intoxicated. If anyone has ever taken Ambien, or a high dose of Xanax or Oxycotin, then they may have a slight idea about the effects of Paxil. In my opinion, it is a VERY bad, weird, and an altogether bad experience to take such an "Extacy" type of drug...
I have been on paxil cr 25mg for 2 months and have yet to even notice a change, is a matter of fact I have had more anxiety problems since I started it. And my dr did not tell me about side effects. The only difference between dr's and dope pushers is doctors do there business in an office.
To start with, you had a crappy doctor if he didn't explain the side effects. I was on Paxil and it worked wonders for me. My doctor sat me down for an hour and told me everything there is to know about Paxil and it's side effects while taking it and those that may occur when coming off of it. I would never in a million years go home and take something that was prescribed to me without having asked about the side effects. You should have spoken up and asked instead of just going home and taking a drug you knew nothing about.

Brain shocks, jitters and twitching are very common side effects of Paxil and while it may not work for some, it does work great for millions of people. What works or some may not work for another and not everyone has the bad side effects. I had almost none at all and after being on it for over a year at 50 mg per day, I quit cold turkey and it had no effect on me at all. I didn't quit because I didn't like it,I quit to learn to manage my life without meds. I have now been Paxil free for almost 2 years but if I needed to, I would take it again any day over anything else.
I think that just because one drug Paxil in this case, didnt or doesnt work for you, doesnt mean ALL antidepressants/anti anxiety drugs are a BAD thing. Some of us have no choice but to be on meds our whole lives or at least for most of it. That is because anxiety or depression in some cases is bio chemical and cant be fixed any other way. It really took me a very long time to be ok with this within myself and I think you need to do some research before you just give up on meds altogether. There is very likely a drug out there that will be perfect for you. Unfortunately, you have to play the guinea pig game first for a while which is not fun for anyone. But......it may be worth it. I found Paxil did not work for me either (it just plain did nothing for me), but I experienced no withdrawls either. I have been on several anxiety meds and finally now feel that I have found the right mixture of meds and therapy to work for me. I sincerly hope you dont give up after one bad experience or dr. The most important thing is how you feel and to remember that you are in control of your treatment, not your doctor.

Good Luck and take care,
Beth ;)
One thing that people must understand also is that it eventually goes away. Withdrawal symtpoms do not last for more than a month usually. I think i've read about a few rare cases where it hadn't subsided within a few months though. I was on paxil for about a year, i had those damn electric shock sensations too. they were scary, but i eventually got used to them and they went away after 2 weeks. ssri withdrawal syndrome is different for everyone.
wow, i am SO SORRY you're having such a bad time, pauline. it sounds awful.
i was on paxil for only a few weeks several years ago, and felt nauseous and had to stop. i know a few people for whom it has worked very well, and more than one who have felt blotto, and / or sick while taking it.

my friend passed along a study to me a few years ago which said that the brain chemistry of a small but not tiny percent of people (20 % sticks in mind, but i'm not sure on that) react to SSRI's in a different way than most people, in that they process it as if they were being hit with a much harder dose than they are and can have serious problems including, but not limited to mild hallucinations, palpitations, etc. this is what happened to both myself and this friend (who is a mental health professional and professor of psychopharmacology) on zoloft, and we suspect that we are in this percentage. perhaps you are as well? peoples' chemistry is so different- what helps one person makes another worse.

anyway, it sounds like paxil is definitely not doing you any good and it's good that you're coming off of it. i'm not just against anti-depressants period, as i think they really do help some people when other things aren't working, but for some of us, they're just not worth the side effects or dangers if we react badly to them.

good luck finding a way to manage your anxiety.